Aa
A
A
Close
Avatar universal
"Chronic User" AKA "Drug Seeker" What?!!?!!
I am a little over 4 months post op PFD and Fusion skull to c2.  I am back to work FT, but not driving yet as I'm still in the Miami J until the end of next month.  I have my 6 month F/U appt. with TCI (the wonderful Dr. B.) in December.  I go to PT 2X per week and I think I'm doing pretty darn well considering the procedures I had done.

Now, for the most insulting thing I've EVER been told.  My pain doc (who I connected with PRIOR to my surgery) is calling me a "Chronic User" of Flexeril....I was prescribed 1 - 2  5 mg. tabs three times daily to deal with spasms.  Since insurance would not approve the extended release flexeril, I had to stay with the generic and was told BY MY DOC to take 2 tabs 3 times daily for the spasms.  I am also prescribed Dilaudid (2 mg. up to 4 times per day), but I don't use more than 1 per day now....pain is not so bad...just the spasms -- especially after PT!!!  I was also told (before being labeled a "chronic") I was a candidate for "trigger point" injections -- now they are saying they "don't feel comfortable doing that invasive of a procedure" on me.  I have trigger points in my trapezius muscles that never go away....not a candidate?  What?!! Chronic user?!! What?!!  I feel this provider has breached their contract with me...mainly to manage my pain.  I'm not asking for a controlled substance....what the heck is going on here?  I've sent this info along to Dr. B asking for guidance...any advise out there?  
Cancel
7 Answers
Page 1 of 1
Avatar universal
I'm about as far along as you are, and my NS still manages my meds.  When do you see Dr. B again?

I was told several years ago that I was taking too much ibuprofen & was referred to biofeedback, which I suppose was worth a try--if you could somehow fit it in!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I go back for my 6 month F/U in mid December....You can literally see the tendons sticking out in my neck in spasm....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
620923 tn?1452919248

  Hi...I am so sorry this has happened ....I did not have as much done so I was not on meds like u were, but b4 I was dx'd  I was sent to PT and then my ins denied me saying my issues were chronic and they would no longer cover me going to PT....one of the many reasons I was reluctant to go post op, plus I knew 3 diff ones in the area that deff did not notice I was hyper mobile so, I did not feel they knew about EDS so not able to help me.

So being called chronic nething hurts us get the help we need and yes, it will be chronic in that this is ongoing, it doesn't just go away....sigh....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Yikes!  are they talking about botox for trigger points?

What's the drug less strong than flexeril?  Would they be happy with that?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I was thinking of Robaxin.  (but sounds like flexeril is what you need)

a Chiari friend, 12 yr post op, STILL takes oxycodone occasionally.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I received an email from Dr. B who agrees that I do, indeed, need the flexeril to address the deep tissue spasms I'm having as I recover.  BUT, he also stated that I SHOULD NOT still be on the Dilaudid, much less be increasing the dosage as THAT is highly addictive!!  Dilaudid is the drug this pain doc is pushing me to increase....huh?!!! Why would you do that?  I'm asking for the correct amount of pills per their dosage prescribed....no more, no less.  He also stated that trigger point injections won't address my issues adequately and that I should receive botox injections instead.   I need a new pain doc....this one doesn't begin to understand the magnitude of the procedures I had done....so, I'm outta there!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
620923 tn?1452919248

  Glad to hear Dr B was in touch with u and that he agrees with what u need and what u should not be taking....


It is scary that he, the PM Dr  wants u to increase the Dilauid...as it is very addictive...that was my pain med, even what I got this summer at the OR for my back spasm or what ever it is ...and I only take it when and if needed as I do not want to have an issue with it.

  Keep us posted  when u find a new PM dr.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
GirlyBear15 commented on When Your Cold Is Not...
Dec 03
Avatar universal
Blank
Tibberz commented on photo
Dec 02
Avatar universal
Blank
Tibberz uploaded new photos
Dec 02
Top Neurology Answerers
620923 tn?1452919248
Blank
Allentown, PA
1306714 tn?1327260680
Blank
muskegon, MI
7530528 tn?1428275172
Blank
TX
Avatar universal
Blank
979826 tn?1389039958
Blank
germantown, MD
Avatar universal
Blank
Chiari Malformation Community Resources